MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 426-2510X
Medical Device Problem Codes Material Rupture (1546); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2025).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon catheter allegedly burst at 3 atmosphere (atm).The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2025), g3, h6 (device) h11: d4, h6 (method) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the sample was returned for evaluation.The visual examination confirmed a full circumferential balloon rupture located 25mm from the proximal bond.The balloon also exhibited bunching at the distal end, solidified blood was within.The device also exhibited stretching on a 205mm section of the outer and also on the inner within the circumferential rupture area of the balloon.This damage points to user excessive force during the procedure.The result of the investigation is confirmed for the reported balloon rupture issue.The root cause for the reported balloon rupture issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: the instruction of use for the sleek otw product was reviewed and contains the following information relevant to the reported event: balloon characteristics please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Warnings: do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Use a 20 ml or larger syringe for inflation.Do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.This catheter is not recommended for pressure measurement or fluid injection.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Directions for use: inspection and preparation prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%).Attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.Point the syringe nozzle downward and aspirate until all air is removed from the balloon.Turn the stopcock off and maintain the vacuum in the balloon.Purge the catheter through lumen thoroughly.Reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek® otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.H10: d4 (expiry date: 03/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the sample was returned for evaluation.The visual examination confirmed a full circumferential balloon rupture located 25mm from the proximal bond.The balloon also exhibited bunching at the distal end, solidified blood was within.The device also exhibited stretching on a 205mm section of the outer and also on the inner within the circumferential rupture area of the balloon.This damage points to user excessive force during the procedure.The result of the investigation is confirmed for the reported balloon rupture issue.The root cause for the reported balloon rupture issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: the instruction of use for the sleek otw product was reviewed and contains the following information relevant to the reported event: balloon characteristics ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Warnings: ¿ do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use a 20 ml or larger syringe for inflation.¿ do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.¿ this catheter is not recommended for pressure measurement or fluid injection.Precautions: ¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.¿ before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.Directions for use: inspection and preparation ¿ prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) ¿ attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.¿ point the syringe nozzle downward and aspirate until all air is removed from the balloon.¿ turn the stopcock off and maintain the vacuum in the balloon.¿ purge the catheter through lumen thoroughly.¿ reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek® otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.H10: d4 (expiry date: 03/2025), g3 h11: a2 h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16701500
Report Number9616666-2023-00058
Device Sequence Number5604013
Product Code DQY
UDI-Device Identifier00801741133688
UDI-Public(01)00801741133688
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-2510X
Device Catalogue Number426-2512X
Device Lot NumberCMGR0234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2023
Supplement Date Received by Manufacturer04/12/2023
05/18/2023
06/07/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/09/2023
05/26/2023
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight68 KG